Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 208, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 7, 2016, 6:49 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Oct 7, 2016, 7:51 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2016, 6:49 AM CDT (11:49 UTC)
- In effect from
- Oct 7, 2016, 7:51 AM CDT
- Expired
- Oct 8, 2016, 8:30 PM CDT
- In force
- 37 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
726
WGUS43 KEAX 071149
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 AM CDT FRI OCT 7 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-081149-
/O.NEW.KEAX.FL.W.0208.161007T1251Z-161009T0130Z/
/BLRM7.1.ER.161007T1251Z.161007T1800Z.161008T0130Z.UU/
649 AM CDT FRI OCT 7 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* until Saturday evening.
* At 6:00 AM Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 20.6 feet by this afternoon. The river will fall below
flood stage by this evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.2 Fri 06 AM 20.6 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$1 follow-up statement
130
WGUS83 KEAX 071457
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 AM CDT FRI OCT 7 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-071527-
/O.CAN.KEAX.FL.W.0208.000000T0000Z-161009T0130Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
957 AM CDT FRI OCT 7 2016
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 9:00 AM Friday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.7 feet. The
river will continue to fall to 15.8 feet by Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.6 Fri 09 AM 18.4 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 7, 6:15 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 7, 6:15 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 615 AM CDT Fri Oct 7 2016 .Discussion... Issued at 303 AM CDT FRI OCT 7 2016 Well...the temperature at the office just dropped about 10 degrees in 1 hour. That pretty much sums up what we can expect today as cold air advection continues following this morning's long awaited and well-advertised cold front. Today marks the first real taste of the fall season as afternoon highs will struggle to reach the low 60s even with clearing skies anticipated through the late morning and afternoon hours. North winds of 10-15 mph will continue filtering cooler air south over our region today as strong high pressure settles over the lower Missouri Valley. This will set the stage for the coolest night of the year so far with lows Saturday morning expected to dip into the lower 40s for most areas...with a few upper 30s possible across far northern Missouri. Beyond this...a pretty quiet and straight forward forecast looks to be in the offering as high pressure slowly shifts east through the upcoming weekend. As this occurs...southerly winds will return to the area which should allow for a gradual warming trend through the weekend. The next chance for organized rainfall looks to arrive on Monday as a weak disturbance embedded in zonal flow aloft slides east across the Central Plains. Despite a dry airmass across our region...enough synoptic lift may be available to squeeze a few light shwrs/storms through the course of the day. And looking even further out...rain chances look to increase once again through midweek as the next front slides south through the region. The airmass behind this feature may not be as abrupt as today's as the coolest temps associated with the late week high pressure system look to remain north of the area. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 614 AM CDT FRI OCT 7 2016 MVFR restrictions early this morning will quickly give way to improving conditions towards 15z as dry air continues to move into the region. Beyond this...mostly clear skies will prevail through the duration of the fcst period. North winds of 10-15 kts will weaken and become variable after 00z this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...32
Hazardous weather outlook, Oct 7, 5:11 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 AM CDT FRI OCT 7 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 511 AM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:31 PM CDT | Special Weather Statement | EAX | Platte | 44 min |
| Oct 6, 9:34 PM CDT | Special Weather Statement | EAX | Chariton | 26 min |
| Oct 6, 10:27 PM CDT | Special Weather Statement | EAX | Macon | 33 min |
| Oct 7, 1:47 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 56 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.